Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I went onto accutane for 3 months at the end of last year, and after I'd finhsed the treatment I saw a dramamtic change in the condition of my skin. It's still so far off perfect but I rarely get active acne any more and I've had several positive comments about the state of my skin.

So why do I still feel rotten?

The scarring and redness is still there but it's not chronic and it's easily covered with a touch or two of foundation. But yet my self-esteem has, if anything, got even lower. It's always a huge effort to talk to new people, I cower away in certain lighting and I feel cripplingly shy all of a sudden. I've never had a problem with confidence, even when my skin was a total mess, but recently I just seem to have turned into this meek, wordless individual.

The only thing that's changed is attention from the ladies. I've had far more interest since my skin cleared about and have had more sex in the last 3 months than I had over nearly a year previously. But that's only because of the change in my physical appearance.

The point is though, am I supposed to feel this bad? I'm nearly clear and yet I feel like acne screwed me up so much that I'm never going to get my esteem back again. sad.gif Anybody else suffered with similar problems?

Share this post


Link to post
Share on other sites

yeah man i know what you mean. when my acne was at its worse, i was perfectly fine, confident and didnt even let it bother me that much. i rarely looked in mirrors or worried about the state of my skin.

now that im nearly clear, i find i worry more about it than ever. every new spot makes me feel sick to my stomach, no matter how small, and i find myself checking the mirror every hour or so, searching for the smallest sign of a new blemish. my skin is always on my mind, and i cant stop thinking about it.

i have no idea why this might be. maybe when you have reasonably bad acne you are consigned to having it for a long time, so a new spot here or there isnt a problem, but when you are so close to beating it, every outbreak is a step backwards that is hard to take.

you have to try and look at it from other peoples point of view: if you have had positive comments about your skin, it cant be so bad can it? it is an entirely psychological problem man, but as your skin gets better you'll learn not to worry about it

Share this post


Link to post
Share on other sites

Cheese,sorry to hear you are feeling so down, is it possible that you could be suffering from some psychological side effects from accutane? You say that you never felt this bad even when your skin was at it's worst - that kind of indicates to me that there is something other going on than just feeling shitty about your skin,especially as your acne is so much better. Depression, psychosis and suicidal thoughts are well known side effects from taking accutane whcich normally disappear on completion of treatment when the drug is not being taken anymore. That said, we are all different and the chemistry of the brain can be so easily be tipped in the wrong direction that it is perfectly feasible that you are suffering from accutane related depression, even though you completed your treatment some time ago. Might be worth talking to your doc, or alternatively there are some natural things you could try to even your brain chem out - omega-3 supplements would definately be a good way to go....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×